advertisement
Question
Posted by: Jack | 2012-09-18

Possible side-effects

Hi Doc

I am currently on the following meds for BP2: 300mg Convulex, 1.5mg Risperidone and also Valdoxane. I have noticed that I sometimes get these strange sensations. I get heart palpitations, head aches, tremors, shortness of breath and a tingly feeling in my skull. The symptoms fade away after about 10 minutes. This usually happens when I skip a dose of Risperidone - could it be withdrawal symptoms? I know that these symptoms might sound like an anxiety attack but I am a veteran panic attack sufferer and these symptoms are purely physical and there are none of the mental elements present such as anxiety and derealisation. Also my blood pressure seems to be normal, I am relatively fit and not overweight. Could it be the meds or even an entirely unrelated condtion?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Your prescribing doctor ( a psychiatrist, I hope ) should have discussed with you in detail what each drug would do, and what side-effects and precautions were appropriate. That's his job.
And you really need to discuss any odd or unexpected reactions to your meds, with him, as he knows all the relevant details so as to be able to evaluate this properly. You don't mention when you experience these unpleasant symptoms ( whether just after taking the meds, or 30 minutes, or 2 hours later, or whatever. )
Some meds may produce some withdrawal symptoms if one suddenly stops taking them, but not after missing just one dose, and I haven't come across these particular symptoms after missing some Risperdal. Some people experience a particular type of tremor while taking some drugs like Risperdal, but your doc would want to check this with you.
As you say, its obvious to need to look at the possibility such symptoms could be related to the emds, but they can also be due to something else entirely. Only a doc knowing all your details and able to examine you physically, could be more sure of just what's going on here

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012-09-18

Your prescribing doctor ( a psychiatrist, I hope ) should have discussed with you in detail what each drug would do, and what side-effects and precautions were appropriate. That's his job.
And you really need to discuss any odd or unexpected reactions to your meds, with him, as he knows all the relevant details so as to be able to evaluate this properly. You don't mention when you experience these unpleasant symptoms ( whether just after taking the meds, or 30 minutes, or 2 hours later, or whatever. )
Some meds may produce some withdrawal symptoms if one suddenly stops taking them, but not after missing just one dose, and I haven't come across these particular symptoms after missing some Risperdal. Some people experience a particular type of tremor while taking some drugs like Risperdal, but your doc would want to check this with you.
As you say, its obvious to need to look at the possibility such symptoms could be related to the emds, but they can also be due to something else entirely. Only a doc knowing all your details and able to examine you physically, could be more sure of just what's going on here

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement